Tornadoes · United States · Nebraska · 2003

F0 tornado, Loup County, Nebraska, June 24, 2003

This F0 tornado ran 0.1 miles across Loup County on June 24, 2003, touching down at 10:30 PM CDT and reaching 10 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
June 24, 2003
Touchdown
10:30 PM CDT (03:30 UTC)
Path length
0.1 miles (0.2 km)
Path width
10 yards (9 m)
Deaths
0
Injuries
0
County
Loup County
Touchdown point
41.800, -99.380
Lift-off point
41.800, -99.380
Record number
1197

The warnings

24 minutes of warning. NWS LBF issued a tornado warning for this county at 03:06 UTC, 24 minutes before the tornado touched down, in force until 04:00 UTC.

Issued (UTC)ExpiredProductOffice
03:06 UTC04:00 UTCTornado WarningLBF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles. The outlook in force was issued at 00:47 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the tornado touched down at Jun 24, 3:00 PM CDT, 7 hours 30 minutes earlier.

Area forecast discussion, Jun 24, 3:00 PM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT TUE JUN 24 2003

THERE ARE TWO FORECAST CHALLENGES TODAY:
THE FIRST OF COURSE IS THE PRECIPITATION PROBABILITIES THROUGH
THURSDAY THE SECOND IS THE MAGNITUDE OF THE COOLING WITH THE FRONT
ON WEDNESDAY.

...18Z SYNOPSIS...
     THE SURFACE FRONT/BOUNDARY HAD MOVED BACK TO THE NORTHWEST AND
WAS LOCATED FROM ABOUT ONEILL THROUGH BROKEN BOW AND NORTH PLATTE
TO IMPERIAL. DEWPOINTS AOA 70F WERE ALONG AND A LITTLE NORTHWEST OF
THE BOUNDARY. ANOTHER DRY BOUNDARY WAS PUSHING INTO SOUTHWEST
NEBRASKA FROM NORTHWEST KANSAS. BOTH SEEMED TO PIVOT ABOUT A POINT
NEAR OGALLALA AROUND A CIRCULATION NEAR THE TOP OF THE PLANETARY
BOUNDARY LAYER.
...MODELS...
     THIS MORNINGS ETA AND GFS ARE SIMILAR THIS MORNING, AND BOTH
ARE SHOWING DECENT CONTINUITY BETWEEN RUNS.

...FORECAST TONIGHT THROUGH FRIDAY...
     CONVECTION COULD FIRE JUST ABOUT ANY TIME NOW. GENERALLY WENT
WITH ETA AVN FOR WEDNESDAY THROUGH FRIDAY.
     TURNING TO TONIGHT...THE WATCH HAS PRETTY WELL DONE THE
FORECAST FOR ME. THE SURFACE FRONT SHOULD CONTINUE PIVOTING ABOUT
THE CIRCULATION, WORKING ITS WAY NORTHWESTWARD WITH THE 70F DEWPOINT
LINE GOING WITH IT. AT THE SAME TIME, DRIER AIR WILL WORK IN FROM THE
SOUTHWEST. CONVECTION WILL PROBABLY FIRE NORTH OF A LINE FROM
IMPERIAL TO CURTIS. IN FACT THE WHOLE SCENARIO IS AN AWFUL LOT LIKE
YESTERDAYS. WITH YESTERDAYS PRECIPITATION IN THE NORTH CENTRAL AND
NORTHEAST AND THE HPC EXCESSIVE RAINFALL POTENTIAL OUTLOOK, I WILL
CONTINUE THE CURRENT FLOOD WATCH. THE POTENTIAL FOR EXCESSIVE
RAINFALL IS ALSO THERE SOUTHWEST TO NORTH PLATTE, BUT RAINFALL TOTALS
IN LINCOLN COUNTY AND NORTH WERE NOT REAL HIGH BECAUSE OF THE FAST
MOVEMENT OF THE CONVECTIVE SYSTEM LAST NIGHT.
     THE RUC SEEMED TO HANDLE THE SITUATION WELL YESTERDAY. FOR NOW,
IT APPEARS THAT THE RUC IS DOING WELL WITH THE CURRENT CONDITIONS
(AS IT SHOULD), SO I WILL BLEND THE RUC WITH THE ETA FOR TONIGHTS
FORECAST END OF PRECIPITATION.

...EXTENDED SATURDAY THROUGH TUESDAY...
     THE 24/00Z MEDIUM RANGE GFS SHOWS GOOD CONTINUITY WITH THE
23/00Z CYCLE IN THE HANDLING OF THE UPPER RIDGE BUILDING INTO THE
SOUTHWEST THIS WEEKEND AND THE TROUGH COMING ASHORE IN THE PACIFIC
NORTHWEST. THE CONSISTENCY IS ENCOURAGING AND AIDS MY LEVEL OF
CONFIDENCE IN THE GFS SOLUTION.
     THE FRONT BEGINS WORKING ITS WAY NORTH AGAIN SATURDAY NIGHT,
AND THE GULF FLOW RETURNS TO SOUTHWEST NEBRASKA, DESTABILIZING THE
ATMOSPHERE. IT GETS SOME UPPER SUPPORT FROM A TROUGH. SO, I HAVE
INTRODUCED A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY IN
THE SOUTHWEST. THEN ANOTHER SYSTEM BEGINS TO TURN THE FLOW ALOFT
TO A MORE SOUTHWESTERLY DIRECTION FOR A SLIGHT CHANCE OF
THUNDERSTORMS MONDAY.

.LBF...FLOOD WATCH 005>010

SPRINGER
Hazardous weather outlook, Jun 24, 3:03 PM CDT, 7 hours 27 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-251100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CDT TUE JUN 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

...TORNADO WATCH UNTIL 10 PM CDT (9 PM MDT) FOR PORTIONS OF WESTERN
AND NORTH CENTRAL NEBRASKA.
...FLOOD WATCH THROUGH TONIGHT PARTS OF NORTH CENTRAL NEBRASKA...

.DAY ONE...TONIGHT.

THE ATMOSPHERE ACROSS THE OUTLOOK AREA HAS BECOME VERY UNSTABLE
ONCE AGAIN AND THUNDERSTORMS DEVELOPMENT IS LIKELY THROUGH THE EARLY
MORNING HOURS. A FEW OF THE STORMS MAY REACH SEVERE LIMITS AND
PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS UP TO AND OVER 60 MPH. A
WARM FRONT EXTENDING FROM NEAR ARTHUR TO MULLEN TO AINSWORTH AND
SPRINGVIEW WILL MOST LIKELY BE THE INITIATION POINT FOR THE
THUNDERSTORMS. THIS BOUNDARY ALONG WITH STRONG TURNING OF THE WINDS
FROM EAST TO SOUTHEAST AT THE SURFACE TO WEST ALOFT...MAY ALSO AID
IN ISOLATED TORNADO DEVELOPMENT. AS A RESULT TORNADO WATCH HAS BEEN
ISSUED THROUGH 10 PM CDT (9 PM MDT) FOR AREAS MAINLY EAST OF HIGHWAY
61...NORTH OF HIGHWAY 23 AN INTERSTATE 80. AT THIS TIME SEVERE
THUNDERSTORM DEVELOPMENT THIS AFTERNOON SEEMS MOST LIKELY ACROSS
AREAS NORTH OF HIGHWAY 91...EAST OF HIGHWAY 83. OUTSIDE OF THIS AREA
STORM DEVELOPMENT WILL MORE LIKELY LATE THIS AFTERNOON INTO THE
EVENING HOURS.

FLOODING IS ALSO A CONCERN AS EXCESSIVE RAINFALL HAS OCCURRED EACH
DAY SINCE SUNDAY.  FLOODING OCCURRED IN VALENTINE EARLY SUNDAY
MORNING AND EARLY TUESDAY MORNING.  A FLOOD WATCH IS IN EFFECT
THROUGH TONIGHT FOR EASTERN CHERRY COUNTY...KEYA PAHA...BOYD...
BROWN...ROCK AND HOLT COUNTIES.  INDICATIONS ARE VERY HEAVY RAIN
WILL DEVELOP AGAIN TONIGHT ACROSS SOME AREAS ALREADY WET FROM RECENT
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY. NONE OF THESE STORMS ARE
EXPECTED TO BE SEVERE.

THURSDAY THROUGH MONDAY...DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON AND
INTO THE EVENING HOURS.

SPOTTER ACTIVATION IS NOT ANTICIPATED WEDNESDAY THROUGH MONDAY.

DP

In the hours before

Local storm report, Jun 24, 9:09 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0909 PM CDT TUE JUN 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0908 PM    10 E HAYES CENTER         NE   TORNADO
06/24/03   HAYES

JC
Local storm report, Jun 24, 9:36 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0936 PM CDT TUE JUN 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0921 PM    3 W MAYWOOD               NE   1.50 IN HAIL
06/24/03   FRONTIER

RB
Local storm report, Jun 24, 9:41 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0941 PM CDT TUE JUN 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0939 PM    8 SW AMELIA               NE   60 MPH WIND GUST
06/24/03   HOLT

RB
Local storm report, Jun 24, 9:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0945 PM CDT TUE JUN 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    2 E ATKINSON              NE   75 MPH WIND GUST
06/24/03   HOLT                           TREES DOWN EVERYWHERE
                                          WINDOWS BROKEN IN HOUSE
                                          ELECTRICITY OUT BRIEFLY

RB
Local storm report, Jun 24, 9:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0953 PM CDT TUE JUN 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    2 E ATKINSON              NE   75 MPH WIND GUST
06/24/03   HOLT

0939 PM    8 SW AMELIA               NE   60 MPH WIND GUST
06/24/03   HOLT

0921 PM    3 W MAYWOOD               NE   1.50 IN HAIL
06/24/03   FRONTIER

0908 PM    10 E HAYES CENTER         NE   TORNADO
06/24/03   HAYES

0820 PM    NEWPORT                   NE   WIND DAMAGE
06/24/03   ROCK

0805 PM    1 NE ARNOLD               NE   0.75 IN HAIL
06/24/03   CUSTER

0805 PM    NEWPORT                   NE   75 MPH TSTORM WIND
06/24/03   ROCK                           NUMEROUS TREES DOWN

0805 PM    7 NE WELLFLEET            NE   1.50 IN HAIL
06/24/03   LINCOLN

0800 PM    8 N HAYES CENTER          NE   0.75 IN HAIL
06/24/03   HAYES

0754 PM    25 S JOHNSTOWN            NE   0.88 IN HAIL
06/24/03   BROWN

0748 PM    9 S BASSETT               NE   70 MPH WIND GUST
06/24/03   ROCK

0745 PM    5 SE NAPER                NE   0.88 IN HAIL
06/24/03   BOYD

0743 PM    4 S AINSWORTH             NE   0.88 IN HAIL
06/24/03   BROWN

0742 PM    5 S NEWPORT               NE   1.00 IN HAIL
06/24/03   ROCK

0737 PM    7 S STAPLETON             NE   0.88 IN HAIL
06/24/03   LINCOLN

0735 PM    17 S AINSWORTH            NE   0.75 IN HAIL
06/24/03   BROWN

0705 PM    8 SSE ARNOLD              NE   TORNADO
06/24/03   CUSTER

0644 PM    10 S THEDFORD             NE   2.00 IN HAIL
06/24/03   THOMAS

0635 PM    WAUNETA                   NE   1.75 IN HAIL
06/24/03   CHASE

0610 PM    NORTH PLATTE              NE   1.25 IN HAIL
06/24/03   LINCOLN

0608 PM    5 W STAPLETON             NE   1.75 IN HAIL
06/24/03   LOGAN                          GOLF BALL SIZED HAIL
                                          REPORTED BY A NATIONAL
                                          WEATHER SERVICE COOP
                                          OBSERVER.

0602 PM    5 WNW HAMLET              NE   1.75 IN HAIL
06/24/03   HAYES                          GOLF BALL SIZED HAIL
                                          REPORTED BY THE PUBLIC

0548 PM    4 NW HAMLET               NE   0.75 IN HAIL
06/24/03   HAYES

0544 PM    3 N WAUNETA               NE   0.88 IN HAIL
06/24/03   CHASE

0544 PM    NORTH PLATTE              NE   1.50 IN HAIL
06/24/03   LINCOLN

0540 PM    NORTH PLATTE              NE   1.00 IN HAIL
06/24/03   LINCOLN

0535 PM    2 S NORTH PLATTE          NE   1.00 IN HAIL
06/24/03   LINCOLN

0530 PM    12 S NORTH PLATTE         NE   0.88 IN HAIL
06/24/03   LINCOLN

0510 PM    1 NW WELLFLEET            NE   1.75 IN HAIL
06/24/03   LINCOLN

JC
Local storm report, Jun 24, 9:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT : CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0953 PM CDT TUE JUN 24 2003

...SEVERE WEATHER REPORTS THROUGH 955 PM CDT...

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    2 E ATKINSON              NE   75 MPH WIND GUST
06/24/03   HOLT

0939 PM    8 SW AMELIA               NE   60 MPH WIND GUST
06/24/03   HOLT

0921 PM    3 W MAYWOOD               NE   1.50 IN HAIL
06/24/03   FRONTIER

0908 PM    10 E HAYES CENTER         NE   TORNADO
06/24/03   HAYES

0820 PM    NEWPORT                   NE   WIND DAMAGE
06/24/03   ROCK

0805 PM    1 NE ARNOLD               NE   0.75 IN HAIL
06/24/03   CUSTER

0805 PM    NEWPORT                   NE   75 MPH TSTORM WIND
06/24/03   ROCK                           NUMEROUS TREES DOWN

0805 PM    7 NE WELLFLEET            NE   1.50 IN HAIL
06/24/03   LINCOLN

0800 PM    8 N HAYES CENTER          NE   0.75 IN HAIL
06/24/03   HAYES

0754 PM    25 S JOHNSTOWN            NE   0.88 IN HAIL
06/24/03   BROWN

0748 PM    9 S BASSETT               NE   70 MPH WIND GUST
06/24/03   ROCK

0745 PM    5 SE NAPER                NE   0.88 IN HAIL
06/24/03   BOYD

0743 PM    4 S AINSWORTH             NE   0.88 IN HAIL
06/24/03   BROWN

0742 PM    5 S NEWPORT               NE   1.00 IN HAIL
06/24/03   ROCK

0737 PM    7 S STAPLETON             NE   0.88 IN HAIL
06/24/03   LINCOLN

0735 PM    17 S AINSWORTH            NE   0.75 IN HAIL
06/24/03   BROWN

0705 PM    8 SSE ARNOLD              NE   TORNADO
06/24/03   CUSTER

0644 PM    10 S THEDFORD             NE   2.00 IN HAIL
06/24/03   THOMAS

0635 PM    WAUNETA                   NE   1.75 IN HAIL
06/24/03   CHASE

0610 PM    NORTH PLATTE              NE   1.25 IN HAIL
06/24/03   LINCOLN

0608 PM    5 W STAPLETON             NE   1.75 IN HAIL
06/24/03   LOGAN                          GOLF BALL SIZED HAIL
                                          REPORTED BY A NATIONAL
                                          WEATHER SERVICE COOP
                                          OBSERVER.

0602 PM    5 WNW HAMLET              NE   1.75 IN HAIL
06/24/03   HAYES                          GOLF BALL SIZED HAIL
                                          REPORTED BY THE PUBLIC

0548 PM    4 NW HAMLET               NE   0.75 IN HAIL
06/24/03   HAYES

0544 PM    3 N WAUNETA               NE   0.88 IN HAIL
06/24/03   CHASE

0544 PM    NORTH PLATTE              NE   1.50 IN HAIL
06/24/03   LINCOLN

0540 PM    NORTH PLATTE              NE   1.00 IN HAIL
06/24/03   LINCOLN

0535 PM    2 S NORTH PLATTE          NE   1.00 IN HAIL
06/24/03   LINCOLN

0530 PM    12 S NORTH PLATTE         NE   0.88 IN HAIL
06/24/03   LINCOLN

0510 PM    1 NW WELLFLEET            NE   1.75 IN HAIL
06/24/03   LINCOLN

JC

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

N. Platte/Lee Bi, NE (KLBF), 12:00Z

8.5 hours after it, 126 km from the path. June 25, 2003.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2003-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -89434, lifted condensation level 786 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2003-06-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -86 square meters per square second, 0 to 6 km bulk shear 70 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-89434 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
70 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.1 K/km

Open this sounding in Storm Lab

The surface observations

Ord/Sharp Field (ODX), 41 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
01:53 UTC8569150° 12 kt1004.7
02:53 UTC8370150° 4 kt1005.1
03:53 UTC8370190° 13 kt1007.1
04:13 UTC75.259210° 18 kt1007.5VCTS -RA
04:41 UTC73.460.8220° 25 kt371007.8-RA
04:53 UTC7061270° 21 kt261008.1-RA
04:56 UTC69.862.6270° 21 kt261008.1VCTS -RA
05:17 UTC6862.6210° 14 kt1008.8-RA
05:21 UTC6862.6240° 13 kt201008.5VCTS -RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The North Platte radar (KLNX), 101 km away, was scanning. The volume nearest the touchdown began at 03:28 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2003 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of June 24, 2003

94 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 241:30 PM MDTF0Sweetwater, WY0.00
June 245:15 PM CDTF0Davison, SD0.450
June 245:17 PM CDTF2Davison, SD6.0400$500,000
June 245:38 PM CDTF0Lincoln, MN0.150
June 245:53 PM CDTF0Pottawattamie, IA0.330
June 245:55 PM CDTF0Cedar, NE0.030
June 245:55 PM CDTF0Pope, MN0.125
June 245:58 PM CDTF0Clay, SD0.250
June 246:08 PM CDTF0Dixon, NE0.150
June 246:17 PM CDTF0Lincoln, SD1.050
June 246:19 PM CDTF0Sanborn, SD0.150
June 246:23 PM CDTF3Sanborn, SD6.0500$510,000
June 246:30 PM CDTF0Lincoln, SD0.150
June 246:42 PM CDTF0Clay, SD0.150
June 246:42 PM CDTF0Clay, SD0.550
June 246:44 PM CDTF0Lincoln, NE0.110
June 246:45 PM CDTF0Sanborn, SD0.550
June 246:46 PM CDTF1Renville, MN4.5100$500,000
June 246:55 PM CDTF0Sanborn, SD0.150
June 247:00 PM CDTF0Custer, NE2.130$50,000
June 247:00 PM CDTF0Beadle, SD0.250
June 247:00 PM CDTF0Beadle, SD0.250
June 247:10 PM CDTF0Lincoln, NE0.110$50,000
June 247:16 PM CDTF0Beadle, SD0.150
June 247:27 PM CDTF0Kingsbury, SD0.4100
June 247:29 PM CDTF4Manchester tornado, SD10.01,0004$3.0 million
June 247:30 PM CDTF0Clay, SD0.7100
June 247:30 PM CDTF0Clay, SD1.0100
June 247:30 PM CDTF0Sibley, MN3.050
June 247:32 PM CDTF1Clay, SD1.5200
June 247:32 PM CDTF0Clay, SD2.0100
June 247:33 PM CDTF0Clay, SD0.550
June 247:33 PM CDTF0Turner, SD1.0100
June 247:33 PM CDTF2Renville, MN5.58805$15 million
June 247:35 PM CDTF0Codington, SD0.525
June 247:38 PM CDTF0Lincoln, SD0.550
June 247:47 PM CDTF0Kandiyohi, MN0.125
June 247:49 PM CDTF0Kandiyohi, MN0.2100
June 247:52 PM CDTF0Kingsbury, SD0.150
June 247:53 PM CDTF0Kandiyohi, MN0.250
June 247:54 PM CDTF0Charles Mix, SD0.550
June 247:55 PM CDTF0Turner, SD2.0100
June 247:58 PM CDTF2Kingsbury, SD2.2200$200,000
June 247:58 PM CDTF0Kandiyohi, MN0.150
June 248:00 PM CDTF2Turner, SD7.0400
June 248:03 PM CDTF1Charles Mix, SD3.0200$50,000
June 248:03 PM CDTF1Kandiyohi, MN3.050
June 248:04 PM CDTF0Rock, NE0.120
June 248:05 PM CDTF1Kingsbury, SD0.7100
June 248:10 PM CDTF1Lincoln, SD2.8100
June 248:10 PM CDTF0Turner, SD3.5100
June 248:10 PM CDTF1Charles Mix, SD3.0150
June 248:10 PM CDTF1Renville, MN1.5100$500,000
June 248:15 PM CDTF0Kandiyohi, MN0.550
June 248:17 PM CDTF0Kingsbury, SD0.150
June 248:19 PM CDTF0Kingsbury, SD0.150
June 248:20 PM CDTF0Turner, SD0.750
June 248:20 PM CDTF0Turner, SD1.050
June 248:20 PM CDTF1Kingsbury, SD0.7100
June 248:20 PM CDTF2Lincoln, SD7.7300$500,000

All 95 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.